How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. A.S. Desai Your Own Question
Dr. A.S. Desai
Dr. A.S. Desai, Ophthalmologist
Category: Eye
Satisfied Customers: 2398
Experience:  MS Ophthalmology with 13 years of surgical expereince
Type Your Eye Question Here...
Dr. A.S. Desai is online now
A new question is answered every 9 seconds

Can a very high prescription +5.75 x -4.50 x 178 cause dry

Resolved Question:

Can a very high prescription +5.75 x -4.50 x 178 cause dry eye?
it seems like one eye of mine with that prescription has dry eye.
Submitted: 5 years ago.
Category: Eye
Expert:  Dr. A.S. Desai replied 5 years ago.

Dr. A.S. Desai :

Hello, Welcome to Just Answer

Dr. A.S. Desai :

Are you available for chat now?

Dr. A.S. Desai :

If you are having symptoms suggestive of dry eyes such as burning sensation, irritation of eyes, watering from eyes etc, then it is not due to the refractive error but more so from other ocular factors.

Dr. A.S. Desai :

Are you there? Can you see my replies?

Dr. A.S. Desai :

If so please continue in the same post.

Dr. A.S. Desai :

Your question has been answered in the other post. Kindly view the same for the answer.

Dr. A.S. Desai :

Customer: replied 5 years ago.
what questions do u have? Also what vitamin supplement would you recommend for treating this
Expert:  Dr. A.S. Desai replied 5 years ago.
Dry eyes can occur from involvement of any of the 3 layers of the tear film. The tear film has 3 layers- aqueous, lipid and mucin. The most frquent layer to be affected is the aqueous layer. It is seen due to more evapouration of tears as can be seen with excessive hours in front of the laptop/computer/television or long hours of continous reading or writing. It can also be precipitated by excessive exposure to air conditioning or even very hot and humid climate. The treatment is in the form of tear supplements such as over the counter preservative free Refresh tears eye drops , 1 drop 4 times a day for about a month.

Other causes of dry eyes could be blepharitis or meibomitis.For this you can give warm compresses twice a day, give gentle lid scrub with 50:50 diluted baby shampoo( applied with the help of Q-tip to the lid margin only and not inside),continue with lubricating eye drops ( refresh tears).

Eating walnuts which are rich in omega 3 fatty acids, help in maintainence of good tear film. Other wise any multi vitamin tablets can be taken for good health of the eyes. High doses of beta carotene should be avoided in smokers though.

Thank you and best wishes

If you are satisfied with the answer , please press the accept button so that I get my dues.

A bonus and/or positive feedback are welcome.

Views expressed are for information purpose only and cannot substitute a visit to an ophthalmologist

Customer: replied 5 years ago.
ok, i take fish oil,borage and flaxeed oil. I am on the computer so manyhours because i am a computer programmer. I think this is why it is happening, but why only one eye. I am scheduled for Lasik surgery next wednesday and the eye doctor saw that and is prescribing me Restasis to take after lasik. do you think the procedure will cause the one dry eye to get worse after. They seem to not believe so. She also noticed one of my eyes has some mild drusen and she said that there is nothinhg to worry about it now but maybe getting on some vitamin supplements and keep an eye on them while I age.
Expert:  Dr. A.S. Desai replied 5 years ago.
It is likely that the dry eyes is more enhanced in one eye . Invariable dry eyes tends to be bilateral( may or maynot be equal in both eyes). I'm sure but for the dry eyes there is no other problem with the eye and you can go by what your ophthalmologist says. Dry eyes can get worsened after lasik in some individuals and it is routine to advise lubricating eye drops post-lasik for months to an year. Restasis eye drops does show good results in severe dry eyes ( can have its own side effects such as stinging or burning). As for the drusen, there is nothing get worried about.
Dr. A.S. Desai and other Eye Specialists are ready to help you

Related Eye Questions